Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

Will there be any abnormality in Fetus by taking Glycomet GP2?

User rating for this question
Very Good
Answered by

Practicing since : 2001
Answered : 1482 Questions
Hi Doc, I am 34yr old, I am 9 Week pregnant now and taking Glycomet GP2. Can you please let me is there any affect to the baby by taking Glycomet GP2. can i continue taking Glycomet GP2 to keep my blood sugars in control. FYI.... I was pregnant once and got aborted. This is my second pregnancy.I got sugar in my 1st pregnancy (Mother is also having sugar), and from that time i am taking Glycomet GP2 and homeopathy. Currently my sugar levels are 107 Before Break Fast and 170 After Break fast. Please let me know. > By taking Glycomet GP2 will it affect the Fetus. > Will there be any abnormality in Fetus by taking Glycomet GP2. Cuurrent i am 9 Weeks Pregnant now. Very much confused on what to do. Awaiting your response. Regards
Posted Fri, 10 Jan 2014 in Thyroid Problem and Hormonal Problems
Answered by Dr. Shehzad Topiwala 1 hour later
Brief Answer: Stop Glycomet GP2 Detailed Answer: To my knowledge, glycomet gp 2 is glimepiride. Please confirm by reading the tablet strip ingredients. Does it have metformin listed as well? If so, it has generally favorable effects on the fetus but is best avoided in first 12 weeks, and is acceptable as an option if sugar is not at goal and you refuse to or cannot take insulin. There are no published guidelines supporting the use or safety of glimepiride in pregnancy. However, another medication in the same category as Glycomet GP2 called glyburide (also known as glibenclamide in some parts of the world) has been recently recommended in the Endocrine Society's 2013 guidelines, provided diabetes in pregnancy is diagnosed after 25 weeks. You are 9 weeks pregnant, so I suggest you stop this medication and see an Endocrinologist to start insulin.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor